I just had a Juvederm filler applied to my lips and my upper lip looks like fell and hit it. Is this due more likely to swelling or too much filler. When would it be time to look at correction if needed? When is applying ice no longer an effective treatment?
Lips Swelling from Too Much Juvederm?
Doctor Answers (4)
Immediately after filler injection into the lips there is considerable swelling that
drastically improves over several days to a week or so...actually most people think they have received too much only to return in a few weeks asking for additional filling...so you're definitely not alone...you need time and patience, ice and maybe arnica/bromelain for any bruising...then wait for several weeks...most likely you'll love the results...if not...then decide if you need more or some massage to rearrange the product...assuming you've seen an expert injector, you'll most likely be pleased with the results...
Swelling management after Juvederm
Lip Swelling treatment
Swelling and bruising to a varying degree is expected with most of the resolution within the first 3-4 weeks.Swelling is highly variable. Here are some tips to make it go away faster -
Minimizing Lip Swelling after Lip Augmentation - sounds like you are doing much of the below recommendations
Continued head elevation - sleep in recliner chair for up to the first week
Icing - not directly on skin, 20 min on then 20 min off if comfortable for the first 3 days
Low Salt diet
No heavy lifting, bending over or intense exercise Bromelain and/or Arnica Camouflage make up/ lipstick
Some swelling from Juvederm for 1-2 weeks
There is always some swelling related to the filler injection. Bruising varies between different individuals. I recommend that you wait for 2-3 weeks for the final result. It is to be noted that hyaluronic acide fillers attract water and will swell intinially ( 48-72 hours). This is usually a wanted effect. Hope that helps.
Web reference: http://newportplastic.com/face-lift/
You might also like...
Wait two weeks
The lips are very vascular, that is why they are red. It is nearly impossible not to hit some small blood vessels, causing swelling and bruising. This bruising should last a few days. If the swelling lasts two weeks you may have had too much filler injected. If that is the case yhour physician might inject you with hyaluronidase, an enzyme which will dissolve the filler.
Ice will help in the first day but not much beyond that time.
Stay in good communication your physician. You both deisre the optimal result.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.